THe doctor put me on 60mg on propranolol er a week ago. The med. is so hard on me I cant keep taking it. I've only taken five of them and have already been to the ER, for chest pain. They thought I was taking to high a dose, but my doc ifs out of town to do anything about it. I really dont want to take anouther pill. So I was wondering if I cut the stuff inside the capsle to half and put it back in would it be better than not taking it. Or should I just quit the stuff untill I see the doc..Please Help..Ps I was put on the med for occasional palpations
Who prescribed the medication for you - was it a cardiologist or a family physician? Do you know what your normal heart rate (when not taking the drug) is? What was it when you went to ER? Sorry about the questions. Bottom line: what really matters is how bad your palpitations are and what is thought to be causing them. Is the beta blocker really necessary? Palpitations are very common. Most of the time (depending on the cause, any underlying heart conditions and severity, of course) they don't need to be treated.
Talking to your pharmacist would be an option. I rely on pharmacists for advice about drug side effects or indications and always follow their recommendations.
Last edited by flowergirl2day; 03-29-2009 at 10:20 AM.
You should NOT cut the capsule in half. My drug book says the capsule is extended release. You might end getting too much drug at once. On the other hand, it can be dangerous to suddenly stop the drug because of the withdrawal.
You need a Dr. to prescribe a lower dose perhaps in a pill form so that you can gradually decrease the dose.
My husband took a similar drug & got severe rapid heart beats when he suddenly stopped taking it.
Call your DR's after hours phone number to find out who to contact about getting a new prescription. Or go back to the ER & asked for a lower dose version of the your medication or at least a pill you can cut in half etc.
Your pharmacist can be a good source of information if he or she has the time. Fam
Personally, I wouldn't take it for occasional palpitations. Sometimes the cure is worse than the disease. There are other beta blockers he can give you for when they are bad.
I, too, have palpitations and choose to just deal with them. Actually, my palpitations have been a lot better lately. hmmmm. At any rate, I was given the option of taking beta blockers for when they get bad, but my doctor indicated that was only if the palpitations were bothering me. Otherwise he said I was fine.
Now, if your doctor is treating you for palpitations AND high blood pressure, it's a different story. But, personally, I wouldn't think twice about not taking another propranalol if they are giving you those kinds of problems.
Also, I have a really hard time with that drug as well (have taken it before for anxiety and hbp). It makes me VERY insomniactic and makes my arms feel soooooooooooooo heavy. I was miserable all night long the few times I tried it.
Thank you all so much for your help! I did call the doctor after hours and was instructed to go to the ER! I couldnt believe it! I was toxic from the drug! I was overdosed! They "assumed" the palpataions were worse than they really were, So now I am takin 10mg twice a day, am now wondering if I might be able to "ween" myself off it altogether, since the doctor said I shouldnt quit it cold turkey due to complications. HUH? you guys really literally saved my life THANK YOU!